Diabetes

Question
Posted by: Jan | 2012/03/12

Q.

Diabetics and exercise

I am 53 and exercise quite a lot, doing MTB, which can be taxing at times. I am diabetic and drink one Glucophage per day. I have high BP under control with Prexim.

My question is whether I should take my medication before strenuous exercise, or not, rather taking it after morning exercise.

Also, if I am going to burg 3000 to 5000 kcal in a cycling session lasting 3-4 hours, or longer, is what I eat/consume regarding sugar at all relevant in relation to diabetes? You are going to burn all the sugars, or not?

Just thing s I would like clarity on.

Thanks

Expert's Reply

A.

Diabetes expert

Dear Jan

The timing of the Glucophage is not really an issue as it a tablet that will not cause your glucose level to go too low due to its mechanism of action. Regarding your second question, certainly most of what you eat will be burnt off if the amount of calories you consume are the same, but if you take in more than you burn, then you glucose levels will go up.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
user comments

C.

Posted by: Fikile | 2012/05/31

I simply wnaetd to post a remark in order to express gratitude to you for those remarkable tips and tricks you are giving on this website. My time consuming internet search has now been honored with excellent facts and strategies to talk about with my friends and family. I d tell you that most of us site visitors are really blessed to exist in a fabulous community with very many brilliant people with helpful ideas. I feel somewhat grateful to have discovered your web page and look forward to really more amazing times reading here. Thanks a lot again for a lot of things.

Reply to Fikile
Posted by: Diabetes Expert | 2012/03/28

Dear Jan

The timing of the Glucophage is not really an issue as it a tablet that will not cause your glucose level to go too low due to its mechanism of action. Regarding your second question, certainly most of what you eat will be burnt off if the amount of calories you consume are the same, but if you take in more than you burn, then you glucose levels will go up.

Reply to Diabetes Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.